Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Skin pain on the back, feels hot and cold with tingling. What could be going on?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
The skin on my back hurts. It feels like it's cold and hot at the same time, Pins and needles feeling. not sure how to better explain it. there is no rash or inflammation. wish I could describe better. Please help me figure out what is going on, Thank you,
Posted Fri, 7 Jun 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 1 hour later
Thanks for writing to us.
The pins and needle sensation along with feeling of hot and cold points towards nerve pathology or neuropathy
This could be found in spinal cord disorder, alcohol use, diabetes, cervical spondylitis, vitamin B1 B6 B12 deficiency, low sugar conditions, low calcium levels.
Another cause could be nerve compression or impingement leading to notalgia paraesthetica which presents itself usually below left shoulder blade or in between the two shoulder blades.

As you can see there are multiple causes, the most probable underlying cause can only be clinched by detailed clinical history, examination and investigations. For the same I would advise that you XXXXXXX a physician nearby.

Hope that helped.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor